Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 60, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 5, 2011, 5:40 PM EDT for Brunswick County, North Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 5:40 PM EDT (21:40 UTC)
- Expired
- Jun 5, 2011, 6:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 40 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:55 PM EDT | HAIL 1 | 4 Nw Caswell Beach, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
719
WUUS52 KILM 052140
SVRILM
NCC019-052245-
/O.NEW.KILM.SV.W.0060.110605T2140Z-110605T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
540 PM EDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOILING SPRING LAKES...OR 10 MILES SOUTHWEST OF CAROLINA BEACH...
AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SOUTHPORT...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3388 7795 3383 7795 3385 7801 3388 7802
3391 7815 3398 7819 3406 7799 3398 7794
3396 7795 3393 7794 3393 7793
TIME...MOT...LOC 2139Z 337DEG 20KT 3394 7804
$$
RGZ2 follow-up statements
989
WWUS52 KILM 052205
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
605 PM EDT SUN JUN 5 2011
NCC019-052245-
/O.CON.KILM.SV.W.0060.000000T0000Z-110605T2245Z/
BRUNSWICK NC-
605 PM EDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN BRUNSWICK COUNTY...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED BETWEEN SOUTHPORT AND OAK ISLAND...OR 14 MILES SOUTHWEST OF
CAROLINA BEACH...MOVING SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS POSSIBLE WITH THIS
STORM...CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3388 7795 3383 7795 3385 7801 3388 7802
3391 7815 3398 7819 3406 7799 3398 7794
3396 7795 3393 7794 3393 7793
TIME...MOT...LOC 2202Z 337DEG 20KT 3382 7798
$$
RGZ677
WWUS52 KILM 052240
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
640 PM EDT SUN JUN 5 2011
NCC019-052247-
/O.EXP.KILM.SV.W.0060.000000T0000Z-110605T2245Z/
BRUNSWICK NC-
640 PM EDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRUNSWICK COUNTY
WILL EXPIRE AT 645 PM EDT...
AT 640 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3388 7795 3383 7795 3385 7801 3388 7802
3391 7815 3398 7819 3406 7799 3398 7794
3396 7795 3393 7794 3393 7793
TIME...MOT...LOC 2237Z 337DEG 20KT 3364 7789
$$
RGZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:13 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 5, 3:13 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 313 PM EDT SUN JUN 5 2011 .SYNOPSIS... THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING AHEAD OF A SURFACE COLD FRONT. THE FRONT WILL SLIDE SOUTH THROUGH THE COASTAL CAROLINAS LATE TONIGHT. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY AND TUESDAY...SHIFTING OFFSHORE TUESDAY NIGHT. TEMPERATURES WILL REMAIN ABOVE-NORMAL ALL WEEK...WITH SUMMERTIME HUMIDITY RETURNING. && .NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM SUNDAY...STARTING TO SEE SOME CONVECTION DEVELOP UPSTREAM OF THE AREA...SUGGESTING AT LEAST PART OF THE FORECAST AREA MAY STILL HAVE A SHOT AT SEEING SOME PRECIP. HIGH RES GUIDANCE HAS STARTED BACKING OFF PRECIP COVERAGE AND AMOUNTS. THIS COULD BE A RESULT OF CONVECTION THAT DEVELOPED UPSTREAM AND MOVED EAST ACROSS CENTRAL NC LATE THIS MORNING. SUBSIDENCE BEHIND THE STORMS COMBINED WITH STORMS USING UP THE EXISTING MAY BE THE CAUSE OF THE DELAY. WEAK SURFACE TROF CROSSING THE AREA HAS BEGUN SETTING OFF SOME CU...BUT COVERAGE IS LIMITED AS IS THE HEIGHT OF THE CU. LIMITED FORCING ALONG THE BOUNDARY COMBINED HIGH LFC HEIGHT MAY BE THE REASON NO STORMS HAVE DEVELOPED SO FAR. THINKING NOW THAT SC COUNTIES MAY END UP BEING FAVORED PRECIP SPOT NOW WITH CU FIELD UPSTREAM OF THESE COUNTIES STARTING TO EXPAND. UPSTREAM OF NC COUNTIES THERE IS STILL VERY LITTLE CU. DO THINK THE HOLE OVER CENTRAL NC WILL FILL IN LATER TODAY...BUT IT WILL TAKE LONGER. FORECAST SOUNDINGS STILL SHOWING STEEP LOW LEVEL LAPSE RATES AND INVERTED V PROFILES. PRECIPITABLE WATER VALUES HAVE DECREASED SLIGHTLY...BUT STILL REMAIN WELL OVER 1.5 INCH. SEVERE THREAT REMAINS DAMAGING WIND. CANNOT RULE OUT SMALL HAIL WITH STRONGEST STORMS THAT DEVELOP...BUT MARGINAL MID LEVEL LAPSE RATES AND FREEZING LEVELS OVER 14K FT ALL BUT RULE OUT SEVERE HAIL. ANY CONVECTION THAT DOES DEVELOP WILL PUSH OFFSHORE BY LATE EVENING. ANTICIPATE A FAIR AMOUNT OF CLOUD DEBRIS HANGING AROUND FOR MOST OF THE NIGHT...BUT DRIER AIR MOVING IN AND LIGHT NORTHERLY FLOW SETTING UP SHOULD ALLOW LIMITED RADIATIONAL COOLING. CAVEAT WILL BE FOG DEVELOPMENT IN AREAS THAT SEE HIGHER PRECIP AMOUNTS THIS EVENING. FOR THE MOST PART TEMPS OVERNIGHT WILL REMAIN ABOVE CLIMO. RECORD HIGHS FOR TODAY... FLO AT 96 DEG IN 2008 AND 1993 CRE AT 91 DEG IN 1955 ILM AT 100 DEG IN 1943 && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...THE WEAK SURFACE COLD FRONT/TROUGH SHOULD BE PUSHING SOUTH THROUGH GEORGETOWN AND WILLIAMSBURG COUNTIES AROUND DAYBREAK MONDAY...BRINGING ONLY A SLIGHTLY DRIER AIRMASS ACROSS THE AREA. THE UPPER TROUGH THAT SPARKED OFF SUNDAY MORNING CONVECTION ACROSS EASTERN NC SHOULD BE PUSHING SOUTH INTO EASTERN GEORGIA NEAR THE TIME OF PEAK HEATING...WITH NVA ALOFT ADDING TO SUBSIDENT VERTICAL MOTION AND FURTHER RESTRICTING PRECIP CHANCES. DAYTIME CUMULUS SHOULD STILL DEVELOP ALTHOUGH THE CHANCES FOR SHOWER/T-STORM DEVELOPMENT IS FORECAST TO BE LESS THAN 10 PERCENT. WEAK HIGH SURFACE PRESSURE WILL COVER THE AREA LATE MONDAY INTO TUESDAY...SCOOTING OFFSHORE BY TUESDAY NIGHT. IN THE UPPER LEVELS A SERIES OF SUBTLE UPPER DISTURBANCES WILL DROP SOUTH OVER THE RIDGE AXIS TO OUR WEST TUESDAY AFTERNOON AND EVENING...BUT WITH FAIRLY DRY AIR AT THE TOP OF THE BOUNDARY LAYER THROUGH THE MID- LEVELS IT IS UNLIKELY A SIGNIFICANT COVERAGE OF STORMS WILL RESULT. BOTH HIGH AND LOW TEMPERATURES WILL RUN JUST A FEW DEGREES AHEAD OF CLIMATOLOGY BOTH MONDAY AND TUESDAY: HIGHS RANGING FROM THE LOWER TO MID 80S AT THE BEACHES TO NEAR 90 INLAND...WITH SOME LOWER 90S BACK IN THE SC SANDHILLS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 3 PM SUNDAY...HIGH PRESSURE OFF SHORE THROUGH THE PERIOD WITH A SOUTHERLY RETURN FLOW UP THROUGH THE COASTAL CAROLINAS. PIEDMONT TROUGH MORE PRONOUNCED THROUGH THE FIRST HALF OF THE PERIOD BUT UPPER RIDGE HOLDING ON THROUGH AT LEAST EARLY FRI. WITHOUT ANY UPPER LEVEL SUPPORT WILL KEEP PCP OUT OF FORECAST UNTIL FRI AFTN. AS RIDGE WEAKENS HEADING INTO THE WEEKEND A SHORTWAVE MAY DRIVE A COLD FRONT SOUTH BUT IT LOOKS LIKE MAIN EFFECTS OF THIS FRONT WILL NOT MAKE IT FAR ENOUGH SOUTH TO AFFECT THE LOCAL AREA UNTIL SUN/MON TIME FRAME. THERE IS SOME UNCERTAINTY WITH THE FORECAST FOR NEXT WEEKEND AS BOTH THE CANADIAN AND ECMWF FORECASTS ARE A BIT MORE AGGRESSIVE WITH TROPICAL SYSTEM IN THE GULF AND TRY TO BRING REMNANT LOW OR MOISTURE INTO AREA SAT INTO SUN. LATEST GFS WEAKENS THE LOW AND FOCUSES MORE ON FRONT DROPPING SOUTH ON SUNDAY. EITHER WAY WE SHOULD SEE INCREASED CHC OF PCP BY END OF NEXT WEEKEND. TEMPS WILL RUN AT LEAST SEVERAL DEGREES ABOVE NORMAL WITH UPPER RIDGE IN PLACE AT LEAST THROUGH FRI AND WILL TREND SLIGHTLY BACK DOWN TOWARD NORMAL BY END OF NEXT WEEKEND. MAX TEMPS WILL BE IN THE MID 90S THROUGH AT LEAST THE FIRST HALF AND MID 80S TO AROUND 90 CLOSER TO THE COAST. OVERNIGHT TEMPS WILL REMAIN CLOSER TO 70. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 18Z...MODERATE CONFIDENCE TODAY WITH LIMITING FACTOR BEING RESTRICTIONS ASSOCIATED WITH CONVECTION THIS EVE...AND FOG THREAT TOWARDS MONDAY MORNING. FORECAST CONCERN CONTINUES TO BE HOW APPROACHING COLD FRONT AND ITS ASSOCIATED CONVECTION WILL IMPACT THE TERMINALS. CURRENTLY VFR THE RULE ACROSS THE AREA UNDER NEARLY CLEAR SKY CONDITIONS AND LIGHT W/NW WINDS. WEAK BOUNDARY EVIDENT MOVING SOUTH ACROSS THE AREA IS TURNING WINDS MORE TO THE NORTH BUT THERE IS VERY LITTLE ELSE ASSOCIATED WITH THIS FEATURE. GUIDANCE CONTINUING TO KEEP THE SEA BREEZE SO PINNED TO THE COAST THAT...AMAZINGLY...EVEN CRE DOES NOT BACK TODAY. EVEN WITH THIS BOUNDARY REINFORCING NW FLOW...HAVE BACKED CRE/MYR WINDS WITH THE RESULTANT BUT CUT DOWN ON SPEEDS. LATEST FEW RUNS OF THE HRRR HAVE CUTBACK CONSIDERABLY ON PRECIP POTENTIAL...AND AT THE SAME TIME FORECAST PWATS HAVE DROPPED TO UNDER TWO INCHES. THIS ALL CREATES MORE UNCERTAINTY IN TSTM COVERAGE SO CONFIDENCE IN EVOLUTION HAS DECREASED SINCE THIS MORNING. GUIDANCE STILL IN AGREEMENT THAT SOME CONVECTION WILL OCCUR TODAY WITH BEST COVERAGE AT LBT/ILM...SO HAVE CONTINUED THE TEMPO GROUP FOR -TSRA AT ALL THE TERMINALS. PROFILES DO SATURATE DURING THIS TIME FRAME...AM NOT MENTIONING IFR ATTM...BUT ANY HEAVIER RAIN WILL LIKELY REQUIRE A SHORT DURATION AMD FOR IFR VSBYS. BEHIND FROPA SKY CONDITIONS CLEAR AND WINDS EASE TO JUST A FEW KTS. THIS MEANS THAT ANY LOCATION THAT RECEIVES SIGNIFICANT RAINFALL WILL BE PRECONDITIONED TO FOG...AND BEST CHANCE OF THIS IS AT LBT...BUT ALL TERMINALS MAY SEE VSBY RESTRICTIONS TOWARDS MORNING. ATTM CONFIDENCE ONLY HIGH ENOUGH TO MENTION AT LBT...BUT WILL RECONSIDER ONCE EVOLUTION OF FROPA BECOMES MORE APPARENT. MONDAY WILL FEATURE VFR UNDER EASTERLY WINDS AND TYPICAL DIURNAL CU. EXTENDED OUTLOOK...LOW CONFIDENCE IN ISOLATED TSTMS EACH AFTN THROUGH THURSDAY. FOG POSSIBLE WEDNESDAY THROUGH FRIDAY MORNINGS. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM SUNDAY...SOUTHWEST FLOW CLOSE TO 15 KT THIS AFTERNOON WILL INCREASE TO 15 TO 20 KT BY EARLY EVENING AS GRADIENT PINCHES A LITTLE AHEAD OF WEAK SURFACE TROF. CONVECTION EXPECTED TO DEVELOP TO THE NORTHWEST WILL MOVE ACROSS THE WATERS LATER TONIGHT...SOME STORMS WILL BE ACCOMPANIED BY WINDS CLOSE TO 40 KT. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST OVERNIGHT AS WEAK COLD FRONT/SURFACE TROF SLOWLY MOVES SOUTH. GRADIENT BEHIND THE FRONT IS NOT VERY IMPRESSIVE AND THERE IS ALMOST NO COLD SURGE SO TO SPEAK. SPEEDS IN THE NORTH TO NORTHEAST FLOW SHOULD FALL WITHIN 10 TO 15 KT. SEAS WILL BUILD A LITTLE LATER THIS AFTERNOON/EVENING AS SOUTHWEST FLOW INCREASES...TOPPING OUT CLOSE TO 5 FT MAX. MAIN WAVE COMPONENT THIS AFTERNOON/EVENING WILL BE SOUTHWEST WIND WAVE BETWEEN 4 AND 5 SECONDS. THE SOUTHWEST SWELL WILL START TO DIMINISH WITH PASSAGE OF BOUNDARY AS NORTH-NORTHEAST SWELL TAKES OVER LATE IN THE PERIOD. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 3 PM SUNDAY...A WEAK COLD FRONT WILL PUSH SOUTH OF GEORGETOWN AROUND OR SLIGHTLY AFTER DAYBREAK MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA FROM THE NORTH MONDAY EVENING...PUSHING EAST AND OFFSHORE BY LATE TUESDAY. THERE SHOULD BE A BRIEF SURGE OF NORTH-NORTHEAST WINDS BEHIND THE FRONT MONDAY MORNING WITH SPEEDS LIKELY NO HIGHER THAN 15 KNOTS. THE REMAINDER OF THE PERIOD WILL SEE GRADUALLY VEERING WINDS WITH WIND SPEEDS LARGELY MODULATED BY THE BEHAVIOR OF THE DAYTIME SEABREEZES. SEAS SHOULD AVERAGE 2 TO OCCASIONALLY 3 FT THROUGH THE PERIOD. LONG TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 3 PM SUNDAY...HIGH PRESSURE TO THE EAST WILL KEEP A SOUTHERLY RETURN FLOW THROUGH THE PERIOD. GRADIENT MAY TIGHTEN AS PIEDMONT TROUGH WILL BE MORE PRONOUNCED THROUGH THE PERIOD..BUT OVERALL EXPECT SOUTHERLY WINDS 10 TO 15 KTS. THE WINDS WILL INCREASE SLIGHTLY AND BECOME MORE ON SHORE EACH AFTERNOON IN SEA BREEZE CLOSE TO THE COAST. SEAS WILL REMAIN LESS THAN 3 FT MOST WATERS. AT THE END OF THE PERIOD SE SWELL AROUND 9 SECS AND PERSISTENT SOUTHERLY FLOW WILL DRIVE SEAS UP TO 3 TO 4 FT IN OUTER WATERS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...TRA NEAR TERM...III SHORT TERM...TRA LONG TERM...RGZ AVIATION...JDW
Hazardous weather outlook, Jun 5, 5:42 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 542 AM EDT SUN JUN 5 2011 NCZ087-096-099-105>110-SCZ017-024-033-053-054-056-060945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DILLON-MARION-INLAND HORRY-COASTAL HORRY- COASTAL GEORGETOWN- 542 AM EDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE HEAVY DOWNPOURS...STRONG TO PERHAPS DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND PERHAPS HAIL. THE RISK FOR SEVERE WEATHER WILL BE GREATEST DURING THE LATE AFTERNOON AND EVENING HOURS. SEVERE THUNDERSTORM WARNINGS MAY BE ISSUED FOR SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. SCZ023-032-039-055-060945- DARLINGTON-FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN- 542 AM EDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE HEAVY DOWNPOURS...STRONG TO PERHAPS DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND PERHAPS HAIL. THE RISK FOR SEVERE WEATHER WILL BE GREATEST DURING THE LATE AFTERNOON AND EVENING HOURS. SEVERE THUNDERSTORM WARNINGS MAY BE ISSUED FOR SOME OF THESE STORMS. HEAT INDICES WILL BE NEAR 100 DEGREES FOR A FEW HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. AMZ250-252-254-256-060945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 542 AM EDT SUN JUN 5 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 PM EDT THIS AFTERNOON THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE HEAVY DOWNPOURS WHICH WILL GREATLY REDUCE VISIBILITY...STRONG TO PERHAPS DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND PERHAPS HAIL. THE RISK FOR SEVERE WEATHER WILL BE GREATEST LATE THIS AFTERNOON AND THIS EVENING. SPECIAL MARINE WARNINGS MAY BE ISSUED FOR SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. RJD
In the hours before
Special weather statement, Jun 5, 5:28 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
528 PM EDT SUN JUN 5 2011
NCZ108>110-052215-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
528 PM EDT SUN JUN 5 2011
...STRONG THUNDERSTORMS OVER INLAND BRUNSWICK COUNTY BETWEEN LELAND
AND BOLIVIA...
AT 525 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE CENTERED NEAR
THE BATARORA COMMUNITY...OR 11 MILES WEST OF LELAND...AND WERE
MOVING SOUTHEAST AT 25 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH...SMALL HAIL...AND FREQUENT DANGEROUS LIGHTNING. OVER AN
INCH OF RAIN PER HOUR HAS BEEN ESTIMATED BY DOPPLER WEATHER RADAR.
OUTFLOW WIND GUSTS FROM THIS STORM ARE POSSIBLE AT A CONSIDERABLE
DISTANCE DOWNRANGE.
COMMUNITIES IN THE PATH OF THESE STORMS ARE
BATARORA...BISHOP...BOILING SPRING LAKES...MAKATOKA...MILL
CREEK...SUPPLY...TOWN CREEK...AND WINNABOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3391 7794 3386 7795 3386 7802 3388 7803
3390 7811 3391 7822 3414 7847 3414 7843
3421 7834 3422 7826 3427 7822 3429 7819
3406 7793 3391 7793
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:28 PM EDT | Special Weather Statement | ILM | Brunswick | 47 min |
| Jun 5, 5:47 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.